Stochastic delay Lotka–Volterra model. (English) Zbl 1043.92034

Summary: We reveal in this paper that the environmental noise will not only suppress a potential population explosion in the stochastic delay Lotka–Volterra model but will also make the solutions to be stochastically ultimately bounded. To reveal these interesting facts, we stochastically perturb the delay Lotka-Volterra model \[ \dot x(t)=\text{diag} (x_1(t),\dots,x_n(t))[b+Ax(t-\tau)] \] into the Itô form \[ dx(t)=\text{diag}(x_1(t),\dots,x_n(t))[(b+Ax(t-\tau)) dt+\sigma x(t) dw(t)], \] and show that although the solution to the original delay equation may explode to infinity in finite time, with probability one that of the associated stochastic delay equation does not. We also show that the solution of the stochastic equation will be stochastically ultimately bounded without any additional condition on the matrix \(A\).


92D40 Ecology
60H30 Applications of stochastic analysis (to PDEs, etc.)
92D25 Population dynamics (general)
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
Full Text: DOI


[1] Ahmad, A.; Rao, M. R.M., Asymptotically periodic solutions of \(n\)-competing species problem with time delay, J. Math. Anal. Appl., 186, 557-571 (1994) · Zbl 0818.45004
[2] Bereketoglu, H.; Gyori, I., Global asymptotic stability in a nonautonomous Lotka-Volterra type system with infinite delay, J. Math. Anal. Appl., 210, 279-291 (1997) · Zbl 0880.34072
[3] Freedman, H. I.; Ruan, S., Uniform persistence in functional differential equations, J. Differential Equations, 115, 173-192 (1995) · Zbl 0814.34064
[4] Gopalsamy, K., Stability and Oscillations in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic: Kluwer Academic Dordrecht · Zbl 0752.34039
[5] He, X.; Gopalsamy, K., Persistence, attractivity, and delay in facultative mutualism, J. Math. Anal. Appl., 215, 154-173 (1997) · Zbl 0893.34036
[6] Kolmanovskii, V.; Myshkis, A., Applied Theory of Functional Differential Equations (1992), Kluwer Academic · Zbl 0917.34001
[7] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press Boston · Zbl 0777.34002
[8] Kuang, Y.; Smith, H. L., Global stability for infinite delay Lotka-Volterra type systems, J. Differential Equations, 103, 221-246 (1993) · Zbl 0786.34077
[9] Mao, X., Stability of Stochastic Differential Equations with Respect to Semimartingales (1991), Longman Scientific and Technical: Longman Scientific and Technical London · Zbl 0724.60059
[10] Mao, X., Exponential Stability of Stochastic Differential Equations (1994), Dekker: Dekker New York · Zbl 0851.93074
[11] Mao, X., Stochastic Differential Equations and Applications (1997), Horwood Publishing: Horwood Publishing Chichester · Zbl 0874.60050
[12] Mao, X.; Marion, G.; Renshaw, E., Environmental noise suppresses explosion in population dynamics, Stochastic Process. Appl., 97, 95-110 (2002) · Zbl 1058.60046
[13] Teng, Z.; Yu, Y., Some new results of nonautonomous Lotka-Volterra competitive systems with delays, J. Math. Anal. Appl., 241, 254-275 (2000) · Zbl 0947.34066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.